MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; DEVICE, NEUROVASCULAR EMBOLIZATION

PENUMBRA, INC. RUBY COIL; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number RBY2C1857-A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
A ruby coil failed to deploy.There were no complications.Notes from the procedure: following transjugular intrahepatic portosystemic (tips) shunt creation, a kumpe catheter was advanced into the splenic vein and a splenic venogram performed.This demonstrated two large gastroesophageal varices.Using a 5 french c2 catheter, the first of these varices was selected.Under fluoroscopic guidance, a nest of coils was deployed to occlude this varix.The secondary was then selected, and again under fluoroscopic guidance a nest of coils was deployed to occlude this varix.Following embolization of these two varices, the catheter was positioned within the splenic vein and a post embolization venogram performed demonstrating no further significant varices.The catheter was then removed.Patient tolerated the procedure well with no immediate complications.

Brand Name
RUBY COIL
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7905067
Report Number7905067
Device Sequence Number1787486
Product Code HCG
UDI-Device Identifier00814548013060
UDI-Public(01)00814548013060(17)260313(10)F82340
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/21/2018
Report Date (Section F) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1857-A
Device Catalogue NumberRBY2C1857
Device Lot NumberF82340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/25/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight68
Date Report Sent to FDA09/21/2018